Alert archive / California / Wind Advisories in 2009

Wind Advisory 7, NWS Sacramento, CA

March 15, 2009

NWS Sacramento, CA issued this wind advisory at Mar 15, 2009, 3:36 PM PDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2009, 3:36 PM PDT (22:36 UTC)
Expired
Mar 16, 2009, 7:00 PM PDT
In force
27 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 152236
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
336 PM PDT SUN MAR 15 2009

...STRONG AND GUSTY WINDS OVER PORTIONS OF THE INTERIOR OF
NORTHERN CALIFORNIA...

.A STORM SYSTEM MOVING THROUGH FAR NORTHERN CALIFORNIA HAS
INCREASED STRONG AND GUSTY SOUTH WINDS TO 20 TO 45 MPH OVER THE
NORTHERN SACRAMENTO VALLEY...WITH WIND GUSTS FROM 40 TO 50 MPH
OVER PORTIONS OF EASTERN SHASTA COUNTY INCLUDING THE BURNEY BASIN.

A COLD FRONT MOVING THROUGH TONIGHT WILL CONTINUE THE GUSTY WINDS
OVER THE NORTHERN SACRAMENTO VALLEY THROUGH THIS EVENING. WINDS
MAY INCREASE FURTHER WITH THE FRONT BEFORE DIMINISHING BY AROUND
MIDNIGHT. STRONG WINDS OVER PORTIONS OF EASTERN SHASTA COUNTY...
INCLUDING THE BURNEY BASIN AND LASSEN NATIONAL PARK...WILL
CONTINUE THROUGH THE NIGHT.

CAZ015-160700-
/O.NEW.KSTO.WI.Y.0007.090315T2236Z-090316T0700Z/
NORTHERN SACRAMENTO VALLEY-
336 PM PDT SUN MAR 15 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN
EFFECT UNTIL MIDNIGHT PDT TONIGHT.

SUSTAINED WINDS FROM 25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH ARE
EXPECTED OVER THE NORTHERN SACRAMENTO VALLEY THIS EVENING...
INCLUDING RED BLUFF AND REDDING. WINDS ARE EXPECTED TO DECREASE
AFTER MIDNIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUSTS
EXCEEDING 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ014-068-160730-
/O.NEW.KSTO.WI.Y.0007.090315T2236Z-090316T1300Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
336 PM PDT SUN MAR 15 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...FOR EASTERN SHASTA COUNTY...ALSO INCLUDING LASSEN
NATIONAL PARK...WHICH IS IN EFFECT UNTIL 6 AM PDT MONDAY.

STRONG SOUTHWEST WIND GUSTS FROM 40 TO 60 MPH ARE EXPECTED OVER
PORTIONS OF EASTERN SHASTA COUNTY...INCLUDING THE BURNEY BASIN AND
THE LASSEN NATIONAL PARK AREA THROUGH TONIGHT.  

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT:
HTTP://WEATHER.GOV/SACRAMENTO.

$$
JHM
4 follow-up statements
000 
WWUS76 KSTO 161100
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
400 AM PDT MON MAR 16 2009

...STRONG AND GUSTY WINDS OVER INTERIOR NORTHERN CALIFORNIA THIS 
MORNING...

.A STORM SYSTEM MOVING ACROSS NORTHERN CALIFORNIA HAS RESULTED IN 
SOUTHERLY WIND GUSTS OF 25 TO 40 MPH IN THE NORTHERN AND CENTRAL 
SACRAMENTO VALLEY AND WIND GUSTS OF 40 TO 55 MPH OVER PORTIONS OF 
EASTERN SHASTA COUNTY INCLUDING THE BURNEY BASIN.  THE GUSTY WINDS 
WILL CONTINUE INTO THE MORNING HOURS AND MAY STRENGTHEN A BIT MORE 
BEFORE DIMINISHING BY MIDDAY.  

CAZ015-016-161800-
/O.EXB.KSTO.WI.Y.0007.000000T0000Z-090316T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
400 AM PDT MON MAR 16 2009

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE TO BLOW THROUGH THE 
NORTHERN AND CENTRAL SACRAMENTO VALLEY THROUGHOUT THE MORNING. 
SEVERAL LOCATIONS HAVE REPORTED SUSTAINED WINDS OF 20 TO 30 MPH WITH 
WIND GUSTS OF 25 TO 40 MPH. THESE WINDS MAY STRENGTHEN A BIT MORE 
THEN WILL GRADUALLY WEAKEN BY MIDDAY. TRAVELERS SHOULD BE PREPARED 
FOR SUDDEN GUSTS AND CROSS WINDS.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT: 
HTTP://WEATHER.GOV/SACRAMENTO.

$$

CAZ014-068-161800-
/O.EXT.KSTO.WI.Y.0007.000000T0000Z-090316T1800Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
400 AM PDT MON MAR 16 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND 
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

STRONG SOUTHERLY WIND GUSTS OF 40 TO 55 MPH WILL CONTINUE OVER 
PORTIONS OF EASTERN SHASTA COUNTY... INCLUDING THE BURNEY BASIN AND 
THE LASSEN VOLCANIC NATIONAL PARK AREA...  THROUGH LATE MORNING.  
TRAVELERS SHOULD BE PREPARED FOR SUDDEN GUSTS AND STRONG CROSS WINDS.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT:
HTTP://WEATHER.GOV/SACRAMENTO.

$$
KJ/DFR
000 
WWUS76 KSTO 161704
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1004 AM PDT MON MAR 16 2009


CAZ016-161815-
/O.CAN.KSTO.WI.Y.0007.000000T0000Z-090316T1800Z/
CENTRAL SACRAMENTO VALLEY-
1004 AM PDT MON MAR 16 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY DUE TO WINDS BELOW CRITERIA. 

SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE
EXPECTED IN THE CENTRAL SACRAMENTO VALLEY TODAY.

$$

CAZ014-015-068-162300-
/O.EXT.KSTO.WI.Y.0007.000000T0000Z-090316T2300Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
1004 AM PDT MON MAR 16 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON
FOR THE NORTHERN SACRAMENTO VALLEY AND EASTERN SHASTA COUNTY.

STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE TO BLOW THROUGH
THE NORTHERN SACRAMENTO VALLEY AND PORTIONS OF EASTERN SHASTA
COUNTY INCLUDING THE BURNEY BASIN TODAY. SOUTHERLY WINDS OF 25 
TO 35 MPH AND GUSTS OF 40 TO 55 MPH WILL CONTINUE INTO THIS
AFTERNOON. THE WINDS ARE EXPECTED TO TAPER OFF LATE THIS
AFTERNOON.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION.

$$
HSO
000 
WWUS76 KSTO 162223
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
323 PM PDT MON MAR 16 2009

CAZ014-015-068-170200-
/O.EXT.KSTO.WI.Y.0007.000000T0000Z-090317T0200Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
323 PM PDT MON MAR 16 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE TO BLOW THROUGH
THE NORTHERN SACRAMENTO VALLEY AND PORTIONS OF EASTERN SHASTA
COUNTY INCLUDING THE BURNEY BASIN INTO EARLY THIS EVENING. SOUTHERLY
WINDS OF 20 TO 35 MPH AND GUSTS OF 40 TO 55 MPH WILL CONTINUE INTO
EARLY THIS EVENING. THE WINDS ARE EXPECTED TO TAPER OFF AROUND
SUNSET THIS EVENING.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA
CAUTION.

$$
HSO
000 
WWUS76 KSTO 170210
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
710 PM PDT MON MAR 16 2009

CAZ014-015-068-170315-
/O.EXP.KSTO.WI.Y.0007.000000T0000Z-090317T0200Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
710 PM PDT MON MAR 16 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR EASTERN SHASTA
COUNTY...THE NORTHERN SACRAMENTO VALLEY AND WESTERN PLUMAS COUNTY
INCLUDING LASSEN PARK. 

SOUTHERLY WINDS HAVE DECREASED BELOW ADVISORY CRITERIA OVER THE
NORTHERN SACRAMENTO VALLEY...EASTERN SHASTA COUNTY AND WESTERN
PLUMAS COUNTY. 

SOUTHERLY WINDS HAVE DECREASED TO 10 TO 20 MPH IN THE NORTHERN
SACRAMENTO VALLEY...AND WILL CONTINUE TO DECREASE OVERNIGHT.
SOUTHERLY WIND GUSTS FROM 20 TO 35 MPH IN THE MOUNTAINOUS AREAS
WILL ALSO BE DECREASING OVERNIGHT.

$$
JHM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 10:00 AM PDT, 5 hours 36 minutes earlier.

Area forecast discussion, Mar 15, 10:00 AM PDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1000 AM PDT SUN MAR 15 2009

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A BROAD TROUGH OVER THE EASTERN PACIFIC
WITH A SHORTWAVE JUST OFF THE COAST. DIFFLUENT FLOW PATTERN
EXTENDS ACROSS THE PACIFIC NORTHWEST INTO NORTHERN CALIFORNIA. THE
BULK OF THE UPPER JET WILL REMAIN NORTH OF THE OF THE FORECAST AREA
OVER OREGON AND WASHINGTON FOR TODAY AND MONDAY...AS WILL THE
HEAVIER PRECIPITATION. LIGHT RADAR RETURNS ARE CURRENTLY OVER THE
VALLEY AND SIERRA...WITH HEAVIER RETURNS PUSHING IN ACROSS HUMBOLDT
COUNTY AND SPREADING INTO THE COASTAL MOUNTAINS. NORTHWEST FLOW WILL
SHIFT TO MORE SOUTHWESTERLY THROUGH THE DAY INTO TONIGHT AS TROUGH
DIGS SOME WITH FURTHER SHORTWAVE ENERGY. THIS WILL BRING A MORE
FAVORABLE UPSLOPE PATTERN TO THE SIERRA. SNOW LEVELS WILL ALSO RISE
WITH THE WARM ADVECTION...FROM AROUND THE 5000-5500 LEVELS TO
6000-7000 FEET BY TONIGHT. SOME SNOW ACCUMULATIONS ARE EXPECTED BUT
SHOULD BE FAIRLY WET OVER THE PASSES AND WITH MORE SIGNIFICANT
AMOUNTAS MAINLY OVER THE HIGHER MOUNTAINS. VALLEY RAIN WILL REMAIN
RELATIVELY LIGHT...DECREASING FROM NORTH TO SOUTH. MOST OF THE
PRECIPITATION CONTINUES TO LOOK TO REMAIN NORTH OF I-80.

SOUTHERLY PRESSURE GRADIENT IS INCREASING OVER THE NORTHERN
SACRAMENTO VALLEY TODAY. THERE ARE CURRENTLY SOME GUSTS OF 20 TO 28
KT OVER THAT AREA AND THESE ARE EXPECTED TO CONTINUE THROUGH TODAY
AND PERHAPS INCREASE SOME LATER IN THE AFTERNOON. WILL ADD SOME
GUSTS TO FORECAST FOR TODAY...ALTHOUGH NOT EXPECTING WIND ADVISORY
LEVELS. WILL ALSO UPDATE FORECAST FOR TODAY TO INCREASE CLOUD
COVER...REDUCE HIGH TEMPERATURES A FEW DEGREES.

LINGERING SHOWERS OVER THE NORTHERN MOUNTAINS EXPECTED INTO TUESDAY
WITH CLEARING SKIES OVER THE VALLEY AND WARMING TEMPERATURES. MODEL
TRENDS FOR NEXT WEEK CONTINUE TO SHOW BROAD RIDGING WITH
TEMPERATURES WARMING TO ABOVE NORMAL FROM MID WEEK ON. THERE IS GOOD
GENERAL AGREEMENT THAT A TROUGH WILL DEVELOP TOWARDS THE END OF THE
WEEK...BRINGING CHANCES OF PRECIPITATION FOR THE WEEKEND.

&&

.AVIATION...
WARM FNT WILL REMAIN DRAPED ACROSS NORCAL THE NXT 24 HRS RESULTING
IN LOW CIGS (GENERALLY MVFR IN THE VLY WITH IFR/LIFR ACROSS HYR
TRRN) AND PDS OF LGT PCPN AS FAR S AS THE SACRAMENTO AREA. SNOW
LEVELS WILL BE IN THE 4000-5000 RANGE ALONG THE SIERRA THIS MORNING
RISING TO THE 5000-6000 RANGE BY AFTN. WINDS WILL GENERALLY BE SLY
THRU THE VLY 10-20 KT...LCLY GUSTY TO 30 KT A THE N END OF THE SAC
VLY...AND 40-50 KT OVER MOUNTAIN RIDGETOPS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 15, 7:00 AM PDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SUN MAR 15 2009

CAZ013>019-063-064-066>069-161400-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SUN MAR 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME... HOWEVER A CHANCE OF
RAIN AND SNOW IS POSSIBLE ACROSS NORTHERN CALIFORNIA.  SEE THE
FOLLOWING PRODUCT FOR MORE INFORMATION:

* SPECIAL WEATHER STATEMENT.............WWUS86 KSTO - SPSSTO *

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME... HOWEVER A CHANCE OF
RAIN AND SNOW IS POSSIBLE ACROSS NORTHERN CALIFORNIA THROUGH
MONDAY.  SEE THE FOLLOWING PRODUCT FOR MORE INFORMATION:

* SPECIAL WEATHER STATEMENT.............WWUS86 KSTO - SPSSTO *

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

KJ

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.